Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 25, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 5, 2017, 12:59 AM EST for 5 counties in Tennessee. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2017, 12:59 AM EST (05:59 UTC)
- Expired
- Dec 5, 2017, 1:25 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS74 KMRX 050559 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1259 AM EST Tue Dec 5 2017 ...Windy Conditions across Smoky Mountains and Adjacent Foothills through early Afternoon... .A strong cold front will move across the Tennessee Valley and southern Appalachians today. The tight pressure gradient ahead of this front will produce windy conditions across the Smoky Mountains and adjacent foothills through early afternoon. TNZ041-043-072-074-087-051400- /O.NEW.KMRX.WI.Y.0025.171205T0559Z-171205T2100Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 1259 AM EST Tue Dec 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 4 PM EST this afternoon. * EVENT...Southerly winds of 15 to 30 mph with gusts up to 45 mph across the Smoky Mountains and Adjacent Foothills. * TIMING...Strong southerly winds will continue through early afternoon. * IMPACTS...These winds may down small trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
238 WWUS74 KMRX 050850 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 350 AM EST Tue Dec 5 2017 ...Windy Conditions across Smoky Mountains and Adjacent Foothills through early Afternoon... .A strong cold front will move across the Tennessee Valley and southern Appalachians today. The tight pressure gradient ahead of this front will produce windy conditions across the Smoky Mountains and adjacent foothills through early afternoon. TNZ041-043-072-074-087-051700- /O.CON.KMRX.WI.Y.0025.000000T0000Z-171205T2100Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 350 AM EST Tue Dec 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * EVENT...Southerly winds of 15 to 30 mph with gusts up to 45 mph across the Smoky Mountains and Adjacent Foothills. * TIMING...Strong southerly winds will continue through early afternoon. * IMPACTS...These winds may down small trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
823 WWUS74 KMRX 051534 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1034 AM EST Tue Dec 5 2017 ...Windy Conditions across Smoky Mountains and Adjacent Foothills through early Afternoon... .A strong cold front will move across the Tennessee Valley and southern Appalachians today. Some slightly stronger winds aloft will produce windy conditions across the higher elevations of the Smoky Mountains and adjacent foothills through early afternoon. TNZ041-043-072-074-087-052100- /O.CON.KMRX.WI.Y.0025.000000T0000Z-171205T2100Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 1034 AM EST Tue Dec 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * EVENT...Southerly winds of 15 to 30 mph with gusts up to 40 mph across the Smoky Mountains and Adjacent Foothills. * TIMING...Strong southerly winds will continue through early afternoon. * IMPACTS...These winds may down small trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
719 WWUS74 KMRX 051825 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 125 PM EST Tue Dec 5 2017 TNZ041-043-072-074-087-051930- /O.CAN.KMRX.WI.Y.0025.000000T0000Z-171205T2100Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 125 PM EST Tue Dec 5 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Wind speed has dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 5, 12:54 AM EST, 5 minutes earlier.
Area forecast discussion, Dec 5, 12:54 AM EST, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1254 AM EST Tue Dec 5 2017
.DISCUSSION...Quick update to issue a wind advisory for the areas
around the Smoky Mountains and adjacent foothills. Observations
from Cove Mountain and Camp Creek report wind gusts up to 45 mph.
Latest models show the strong winds continuing through early
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 37 49 33 46 / 40 0 0 0
Knoxville McGhee Tyson Airport, TN 35 46 30 43 / 40 0 0 0
Oak Ridge, TN 34 47 30 43 / 30 0 0 0
Tri Cities Airport, TN 31 43 25 40 / 50 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 4 PM EST this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains-
Southeast Greene-Southeast Monroe.
VA...None.
&&Hazardous weather outlook, Dec 4, 2:42 PM EST, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 242 PM EST Mon Dec 4 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 242 PM EST Mon Dec 4 2017 /142 PM CST Mon Dec 4 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.